Hail, Marshall
- When
- June 23, 10:58 AM CST to 11:00 AM CST
- Where
- Marshall County, 3.8 mi NNE of Bremen
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.950, -96.750
During the day of the 23rd storms produced hail in isolated locations. These storms trained over the same areas which caused flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
During the day of the 23rd storms produced hail in isolated locations. These storms trained over the same areas which caused flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 23, 5:52 AM CST, 5 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 652 AM CDT TUE JUN 23 2015 ...UPDATE TO AVIATION FORECAST DISCUSSION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 323 AM CDT TUE JUN 23 2015 AN UPPER LEVEL RIDGE CONTINUED TO B CENTERED ACROSS THE SOUTHERN PLAINS AND EXTEND WEST INTO THE SOUTHWEST US. A NEARLY ZONAL MID AND UPPER LEVEL JET EXTENDED ACROSS THE NORTHERN AND CENTRAL PLAINS. A SURFACE COLD FRONT HAS PUSHED SOUTH OF THE CWA AND WAS LOCATED FROM NORTH OF CNU AND EXTENDED WEST-SOUTHWEST TO SOUTH OF P28, THEN WEST TO NORTH OF LBL. THIS FRONT WILL BECOME STATIONARY THROUGH THE MORNING HOURS AND SLOWLY MOVE NORTH THROUGH THE DAY TUESDAYS. ONCE AGAIN THE MODEL SOLUTIONS DIFFER ON QPF ACROSS THE CWA AND MESOSCALE MODELS SUCH AS THE WRF SHOW NO QPF ACROSS THE CWA. EARLY THIS MORNING A FEW SHOWERS WERE BEGINNING TO DEVELOP ACROSS CENTRAL KS IN RESPONSE TO WEAK ISENTROPIC LIFT ALOFT. THE HRRR AND NAM MODELS CONTINUE TO SHOW ELEVATED THUNDERSTORMS DEVELOPING ACROSS CENTRAL KS, THEN MOVING EAST-NORTHEAST ACROSS THE NORTHERN HALF OF THE CWA. THEREFORE, I'LL KEEP A SLIGHT RISK FOR SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE CWA THROUGH THE DAY. AT THIS TIME MOST OF THE STORMS LOOK TO BE ELEVATED. IF A SURFACE BASED STORM WERE TO DEVELOP THIS AFTERNOON IT COULD BECOME SEVERE OR STRONG GIVEN MLCAPES OF 2,000 J/KG AND 30 KTS EFFECTIVE SHEAR. HOWEVER, THE WARM TEMPERATURES ALOFT WILL SHOULD LIMIT HAIL SIZE FROM ANY ORGANIZED STORM. HIGHS TODAY WILL BE DEPENDENT ON HOW FAST THE FRONT MOVES NORTH. THE FRONT IS PROGGED TO BE SOUTH OF I-70 BY LATE THIS AFTERNOON. THE SOUTHERN COUNTIES OF THE CWA MAY SEE LOWER TO MID 90S WITH MID TO UPPER 80S ALONG THE I-70 CORRIDOR AND LOWER 80S ALONG THE NE BORDER. TONIGHT, AS THE WARM FRONT MOVES NORTH TO THE NE BORDER. THE BEST ISENTROPIC LIFT WILL OCCUR NORTH OF THE CWA ACROSS NE. I KEPT SLIGHT CHANCE POPS IN THE EXTREME NORTHERN COUNTIES OF THE CWA IN CASE SHOWERS AND STORMS TRY TO BUILD SOUTHWARD TO THE FRONT. ANY COMPLEX OF STORMS THAT DEVELOP ACROSS THE HIGH PLAINS OF NORTHEAST CO AND WESTERN NE SHOULD MOVE EAST ACROSS CENTRAL AND SOUTHERN NE. OVERNIGHT LOWS WILL ONLY DROP BACK TO THE UPPER 60S TO LOWER 70S. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 323 AM CDT TUE JUN 23 2015 TOMORROW THE UPPER RIDGE BEGINS TO PROGRESS EASTWARD WHILE THE QUASIZONAL FLOW ACROSS THE NORTHERN US REMAINS ACTIVE WITH SHORTWAVE ACTIVITY. ALTHOUGH THESE SHORTWAVES WILL TRACK NORTH OF THE AREA THEY WILL LIKELY SEND A FRONT SOUTHWARD ACROSS THE REGION DURING THE DAY THURSDAY, WHICH WOULD PLACE THE FORECAST AREA UNDER THE THERMAL RIDGE AXIS TOMORROW. HIGH TEMPERATURES LOOK TO REACH THE MID TO UPPER 90S WITH THE HIGHEST TEMPERATURES LOCATED IN CENTRAL KS CLOSER TO THE THERMAL RIDGE AHEAD OF THE FRONTAL ZONE. DEWPOINT ARE FORECAST TO BE IN THE UPPER 60S TO LOW 70S CAUSING HEAT INDICES TO REACH THE LOW 100S. ON THURSDAY THE FRONT SLIDES THROUGH NORTHEAST KS BRINGING THE CHANCE FOR SCATTERED THUNDERSTORMS MOST LIKELY DURING PEAK HEATING. DEPENDING ON THE FRONTAL PLACEMENT THERE COULD BE A DECENT TEMPERATURE GRADIENT ACROSS THE AREA WITH THE NORTHERN COUNTIES IN THE 80S AND SOUTHERN COUNTIES IN THE 90S. STORM COVERAGE SHOULD BE DETERMINED BY WHERE THE CAP BREAKS AND IF CONVERGENCE ALONG THE FRONT CAN SUPPLY ENOUGH LIFT. BEHIND THE FRONT THE MID/UPPER LEVEL TROUGH BEGINS TO DIG INTO THE CENTER OF THE COUNTRY. THIS WILL ENHANCE THE LIFT OVER THE FRONTAL ZONE, AND SUPPORT A BETTER CHANCE OF PRECPITITATION THURSDAY NIGHT INTO FRIDAY. NORTHWEST FLOW ALOFT THEN BECOMES MORE ESTABLISHED THROUGH THE REST OF THE WEEK BRINGING COOLER TEMPERATURES INTO THE REGION. ALSO, THE MODELS ARE HINTING AT SHORTWAVES TRACKING OUT OF CANADA AND OVER THE UPPER MIDWEST AND GREAT LAKES REGION BRINGING MORE CHANCE FOR SHOWERS AND STORMS. THIS ACTIVITY APPEARS TO OCCUR LATE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 646 AM CDT TUE JUN 23 2015 EXPECTING TAFS TO REMAIN VFR FOR THE 24HR PERIOD. THE CHALLENGE TODAY WILL BE WINDS AND AFTERNOON/EVENING THUNDERSTORM POTENTIAL. WINDS WILL VEER THROUGHOUT THE DAY TO THE SOUTHEAST BY EVENING. NOT EXPECTING TOO MUCH IN THE WAY OF STRONG GUSTS TO MIX DOWN, BUT AS THE WARM FRONT ADVANCES INTO THE AREA THERE WILL BE AT LEAST SOME POTENTIAL FOR A THUNDERSTORM OR TWO TO DEVELOP NEAR THE TERMINALS. MOST OF THIS ACTIVITY IS EXPECTED TO INITIATE TO THE NORTH OF THE TERMINALS, BUT PLANNERS WILL NEED TO MONITOR TAFS FOR ANY POTENTIAL CHANGES HEADING INTO THE AFTERNOON. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GARGAN LONG TERM...SANDERS AVIATION...DRAKE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 417 AM CDT TUE JUN 23 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-240930- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 417 AM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 TODAY. SOME OF THE THUNDERSTORMS ALONG THE NEBRASKA BORDER MAY BE STRONG TO SEVERE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARD. MINOR FLOODING OF THE BIG BLUE RIVER NEAR BLUE RAPIDS IS FORECAST TO PERSIST THROUGH END OF THE WEEK. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
834 AM CDT TUE JUN 23 2015
KSZ008-231400-
REPUBLIC-
834 AM CDT TUE JUN 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REPUBLIC COUNTY
UNTIL 900 AM CDT...
AT 834 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WEBBER...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...SCANDIA AND REPUBLIC.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4000 9759 3978 9761 3982 9793 3988 9794
3988 9793 4000 9793
TIME...MOT...LOC 1334Z 274DEG 33KT 3995 9807
BOWENSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1022 AM CDT TUE JUN 23 2015 KSZ009-010-231600- WASHINGTON-MARSHALL- 1022 AM CDT TUE JUN 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL AND NORTHERN WASHINGTON COUNTIES UNTIL 1100 AM CDT... AT 1022 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HADDAM...MOVING EAST AT 35 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARYSVILLE...WASHINGTON...HANOVER...MORROWVILLE...HADDAM...MAHASKA... OKETO...HOLLENBERG...BREMEN AND HOLLENBURG. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4000 9657 3978 9657 3983 9736 4000 9736 TIME...MOT...LOC 1522Z 269DEG 35KT 3992 9727 JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1103 AM CDT TUE JUN 23 2015 KSZ009-010-231630- WASHINGTON-MARSHALL- 1103 AM CDT TUE JUN 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 1130 AM CDT... AT 1103 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLLENBURG...MOVING EAST AT 30 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HANOVER...HOLLENBERG...BREMEN AND HOLLENBURG. LAT...LON 4000 9667 3981 9669 3988 9707 4000 9707 TIME...MOT...LOC 1603Z 272DEG 25KT 3993 9697 GDP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1145 AM CDT TUE JUN 23 2015
KSZ010-231715-
MARSHALL-
1145 AM CDT TUE JUN 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL COUNTY
UNTIL 1215 PM CDT...
AT 1144 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BREMEN...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OKETO AND BREMEN.
LAT...LON 3985 9647 3989 9680 4000 9680 4000 9648
3995 9647
TIME...MOT...LOC 1644Z 272DEG 24KT 3997 9677
GDPThe Topeka radar (KTWX), 115 km away, was scanning. The volume nearest the first event began at 16:57 UTC.
5 hail, 2 flash flood. Local standard time, as filed.
Creek was out of its banks and flooding the county roads.
Flooding at several locations along Cherokee rd from 6th west to the Washington county line. Flooding was also occurring along 4th and 5th roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577954, 577955, 577956, 577957, 577959, 577960, 577958.